MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number 426-1501X
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the pta balloon catheter allegedly would not cross the lesion.It was further reported that the balloon catheter allegedly ruptured.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the result of the investigation has confirmed the failure modes reported, device advancement & material rupture.A kink was observed on the inner at the proximal marker band.It is unlikely however that the kink is manufacturing related, as a 100% visual inspection for catheter kinks is performed.A guide wire check is also performed on 100% of devices during catheter production.A partial circumferential rupture was also noted 2mm on the inner on the distal side of the of proximal marker band in the balloon.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.Finally it is unknown whether handling or procedural techniques contributed to the reported event.The definitive root cause for the reported advancement and balloon rupture issues could not be determined based upon available information.Labeling review: the ifu was reviewed and contains the following information relevant to the reported event: balloon characteristics please check the package label for the rated burst pressure (rbp).It is important that the balloon not be inflated beyond the rated burst pressure.Pressures in excess of rated burst pressure may cause the balloon to burst.Compliance charts are provided with each product.Please note that balloon diameters may vary within manufacturing tolerances.All inflations should be viewed under fluoroscopy.The sleek® otw balloons reach their nominal diameter at 6 atm (608 kpa).Warnings: do not exceed the rated burst pressure.A syringe with pressure gauge is recommended to monitor pressure.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Use a 20 ml or larger syringe for inflation.Precautions: if resistance is felt upon removal, then the balloon, guidewire and the sheath/guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.Reinserting the balloon into the balloon sleeve may damage the balloon or catheter.Procedure: insertion and inflation procedure: note: a 0.014¿ (0.356 mm) guidewire must be inserted in the sleek® otw catheter across the balloon during any inflation of the balloon.Make sure that the balloon sleeve has been removed from the catheter balloon.Enter the vessel percutaneously using the standard seldinger technique over the appropriate guidewire for the size catheter being used.The sleek carton label was also reviewed.The balloon rated burst pressure is adequately addressed within the information of the label.(eval code & desc- method 1, method 2, method 3, conclusion 1, conclusion 2).
 
Event or Problem Description

Brand Name
SLEEK OTW PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7427507
Report Number9616666-2018-00045
Device Sequence Number2027167
Product Code DQY
UDI-Device Identifier00801741133503
UDI-Public(01)00801741133503
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-1501X
Device Catalogue Number426-1501X
Device Lot Number50142070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1